Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes itching in urethera when using disposable catheters?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Tue, 2 Sep 2014 in Urinary and Bladder Problems
Question: I have to use disposable catheters to empty my bladder. I have a terrible itch in my urethra and don't know what to do. Could it be an infection???
doctor
Answered by Dr. Grzegorz Stanko 31 minutes later
Brief Answer:
Yes.

Detailed Answer:
Hello!

Thank you for the query.

Yes, infection is very probable. Every time you do insert a catheter, there is a risk of inserting bacteria during this action. No matter if everything is sterile or not.
Itching, burning while urinating, frequent urinating, lower abdominal pain, blood in urine are typical infection symptoms.
I suggest you to consult your doctor and have urine analysis done. Antibiotics should be prescribed. You should also increase mineral water intake and start cranberries supplementation.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 39 minutes later
I guess you can't call me in a script. Being Sunday I can't get ahold of my Dr.
Thank You
doctor
Answered by Dr. Grzegorz Stanko 6 minutes later
Brief Answer:
.

Detailed Answer:
I`m sorry but I cant.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Topics

Recent questions on  Abdominal pain

doctor1 MD

I am on bio-identical hormones and my testosterone level has gone from 62 to 247 in the last 8mos. My GYN has finally told me to stop the testosterone for a while. I ve been having abdominal pain and now lower/upper back pain for the past 3mos. Had ultrasound last wk and it came back showing uterus is anteverted, small hypoechoic foci likely respresents fibroids measuring 8mm. As well as a 1.5cm right ovarian cyst containing some internal debris and a 1.3cm simple left ovarian cyst. Can this be a result of the high testosterone? And is this something to be concerned about? And will these go away on their own?

doctor1 MD

I am a 31 yo female who has been experiencing urinary urgency and incontinence for about 2 years with abdominal pain. Had gall bladder removed about 3 years ago. My recent labs show elevated AST and Alt with low red blood cell count but high MCV MCH.Are any of these things related?

doctor1 MD

Hi, i am writing on behalf of a friend. He had been diagnosed with having IBS when he was 13, without a colonoscopy, and now he is 25. He has been having abdominal pain and interchanges of diarrhea and constipation all these years but a month ago it suddenly got really worse (after having some fish, but even if it was bad, he had never experienced such excruciating pain again), as in one day he started to ache so much he couldn't get up off the floor. It was like stabbing and ripping him apart. He went to the hospital and had blood work done and an X-ray and they said it was normal but suggested a colonoscopy but he didn't go through with it. Ever since he has been having really severe abdominal pain and interchanges of diarrhea and constipation and he has been to several doctors, one prescribing him with amitriptyline and antibiotics for the intestine, and another after that giving him mebeverine hydrochloride alone. He took the antibiotics and amitriptyline for almost a month and it helped him a bit but in the evening he would none the less have the return of the severe pain in his entire abdomen, sometimes centering on the left upper side of it. Then he went to the other doctor who perscribed mebeverine hydrochloride, telling him it would instantly help, without that being the case when he tried it. He had extensive blood work done and everything was normal, no inflammation or anemia, and the doctor said he didn't need anything else and should just take the mebeverine. But he is still in pain and i was wondering if it could be something else with these symptoms. Should he have a colonoscopy or some other less painful test? He also has Gastroesophageal Reflux Disease.

doctor1 MD

I have severe Crohn s disease. I just got over a flare recently but it hurts to go to the bathroom. I drank vodka last night and I think it s having a negative affect on my stomach. I m trying to go to the bathroom (#2) but I get a sharp pain towards the lower part of my abdomen and by but butt. So painful that I can t go...any advise? I ve tried laxatives and stool softener a but they just make me even more crampy and miserable .

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could cause this?

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had to have a complete hysterectomy 36 years ago in which they removed my uterus, 1 ovary and cervix. ....

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last month or so to leave contraception and have our second child. My periods past two months have been...